Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 34, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 27, 2011, 8:03 AM EDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2011, 8:03 AM EDT (12:03 UTC)
- Expired
- May 27, 2011, 10:47 AM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
453 WHUS73 KIWX 271203 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 803 AM EDT FRI MAY 27 2011 LMZ043-046-271700- /O.EXP.KIWX.SC.Y.0033.000000T0000Z-110527T1200Z/ /O.NEW.KIWX.SC.Y.0034.110527T1203Z-110527T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 803 AM EDT FRI MAY 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS EXTENDED THE SMALL CRAFT ADVISORY UNTIL 1 PM EDT THIS AFTERNOON. * WINDS: NORTH WIND 10 TO 20 KNOTS DIMINISHING TO 5 TO 15 KNOTS. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET BY EARLY AFTERNOON PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
957 WHUS73 KIWX 271447 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1047 AM EDT FRI MAY 27 2011 LMZ043-046-271600- /O.CAN.KIWX.SC.Y.0034.000000T0000Z-110527T1700Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1047 AM EDT FRI MAY 27 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW CRITERIA THIS MORNING...THEREFORE THE SMALL CRAFT ADVISORY IS CANCELLED. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 27, 4:28 AM EDT, 3 hours 35 minutes earlier.
Area forecast discussion, May 27, 4:28 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 428 AM EDT FRI MAY 27 2011 .SHORT TERM... STG SW TROUGH FM YDA HAD OPENED AND WAS QUICKLY SHEARING OUT NEWD INTO SE ONTARIO. BACK EDGE OF OBSVD CLRG TROUBLING GIVEN ADAMANT MODEL BASED LL RH PROJECTIONS LOCKING IN LOW SC CLD DECK AS INSOLATION WOULD POTENTIALLY WRECK GOING MAX TEMP FCST. THUS IN LIGHT OF GIVEN CLRG LINE WILL BUMP UP TEMPS ESP NW THIRD. OTHERWISE A REMNANT SPRINKLES/PATCHY DRIZZLE PSBL EARLY EAST HALF. ATTN THAN TURNS TO IMPRESSIVE SW TROUGH AND ATTENDANT UPR SPEED MAX TRANSLATING EWD THROUGH THE NRN ROCKIES THIS MORNING. THIS VIGOROUS SYS WILL YIELD TWD A FAIRLY DEEP CYCLONE OVR THE NRN PLAINS ON SAT AND COMMENSURATE STG LL RESPONSE BY SAT AFTN/EVENING ACRS THE SRN LAKES. QUITE FOND OF HIGHRES GUIDANCE DVLPG A POTENT MCS INVOF NE MO/WRN IL SAT AFTN AT INTERSECTION OF RAMPING LLJ AND NEWD ADVTG DEEP LL THETA-E TONGUE ALREADY WELL ESTABLISHED OVR TX THIS MORNING AND ROLLING IT NEWD LT SAT AFTN AND EVENING ACRS NRN IN/SRN MI. TIMING COULD BE ARGUED GIVEN DIFF NOTED IN SLWR SPECTRAL GUIDANCE...BUT REGARDLESS A CONSIDERABLE UPWARD BUMP IN POPS WARRANTED IN BOTH PDS ESP IN LIGHT OF EVEN HIGHER MOS DERIVED POPS. REMAINDER ON TRACK. && .LONG TERM... SUNDAY THROUGH THURSDAY...THE CHALLENGES THIS PERIOD INCLUDE THE TIMING OF A COLD FRONT TUESDAY INTO TUESDAY EVENING. AHEAD OF THIS SYSTEM...MUCH WARMER WEATHER CAN BE EXPECTED EARLY IN THE PERIOD AS AN UPPER LEVEL RIDGE BUILDS IN RESPONSE TO A DEVELOPING UPSTREAM TROF. HIGHS MONDAY SHOULD BE CLOSE TO 90 DEGREES MOST AREAS GIVEN VERY WARM 850 MB TEMPERATURES. THE GFS AND ECMWF HANDLE THE TIMING AND TRACK OF A COLD FRONT TUESDAY AND TUESDAY NIGHT VERY DIFFERENTLY...WITH THE GFS FAVORING A MUCH MORE PROGRESSIVE SOLUTION. FOR NOW...GIVEN ANALOGS FAVORING AN ECMWF HANDLING...KEPT A LOW CHANCE OF STORMS TUESDAY INTO TUESDAY NIGHT. GUT FEELING IS NEARLY ALL OF NEXT WEEK WILL BE DRY WITH TEMPERATURES AT TO ABOVE NORMAL. && .AVIATION... UPR LOW IN THE PROCESS OF SHEARING AND ACCELERATING NEWD ACRS SE ONTARIO THIS MORNING. HWVR WRN EXTENT OF MID LVL TROUGH AXIS STILL SLOW TO PULL OUT AND GIVEN CONTD LL NERLY FLW GRADIENT...BACK EDGE OF CLRG LINE WILL BE SLOW TO ADV SWD TDA ALTHOUGH MIXING SHLD FURTHER ERODE WRN EDGE. WILL HOLD W/PRIOR OVERALL PESSIMISTIC FCST OF MVFR CIGS HOLDING THROUGH THE PD ESP IN LIGHT OF STRENGTHENING THERMAL INVERSION ALOFT AS WAA DVLPS THIS AFTN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR LMZ043-046. && SHORT TERM...T LONG TERM...SKIPPER AVIATION...T
Hazardous weather outlook, May 27, 4:53 AM EDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 453 AM EDT FRI MAY 27 2011 INZ003-MIZ077-280900- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 453 AM EDT FRI MAY 27 2011 /353 AM CDT FRI MAY 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS ON LAKE MICHIGAN TODAY AND TONIGHT. DANGEROUS POUNDING SURF AND LIFE-THREATENING RIP CURRENTS ARE EXPECTED AT THE BEACHES. PEOPLE VISITING THE BEACHES SHOULD STAY OUT OF THE WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL BE INCREASING SATURDAY WITH THUNDERSTORMS LIKELY SATURDAY NIGHT INTO SUNDAY. SEVERE STORMS ARE WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SATURDAY INTO SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-280900- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 453 AM EDT FRI MAY 27 2011 /353 AM CDT FRI MAY 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT FLOODING WILL CONTINUE ON SOME AREA RIVERS...STREAMS AND CREEKS. PLEASE SEE CURRENT RIVER FLOOD WARNING PRODUCTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL BE INCREASING SATURDAY WITH THUNDERSTORMS LIKELY SATURDAY NIGHT INTO SUNDAY. SEVERE STORMS ARE WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE SATURDAY INTO SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-280900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 453 AM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WITH LARGE HAIL AND GUSTS TO 50 KNOTS ARE POSSIBLE SATURDAY THROUGH SUNDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 11:04 AM EDT | River Flood Warning | IWX | Elkhart, Saint Joseph | 4 days |
| May 26, 8:50 PM EDT | Special Weather Statement | IWX | Allen, Putnam | 55 min |
| May 26, 11:02 PM EDT | River Flood Warning | IWX | Allen, Paulding, Putnam | 60 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.